Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS New Orleans, LA

February 25, 2013Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Feb 25, 2013, 7:15 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2013, 7:15 PM CST (01:15 UTC)
Expired
Feb 25, 2013, 10:15 PM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 7:45 PM CSTFLASH FLOOD3 Nnw Ocean Springs, MSCOOK ROAD AT TUCKER ROAD HAD 1500 TO 2000 FEET STRETCH UNDER 1 TO 2 INCHES OF WATER.
Feb 25, 8:10 PM CSTFLASH FLOOD6 Nne Gulfport, MSINTERSECTION OF THREE RIVERS ROAD AND DEDEAUX ROAD NEARLY IMPASSABLE DUE TO FLASH FLOODING.
Feb 25, 9:15 PM CSTFLASH FLOODVancleave, MSWATER ACROSS ROADS.
Feb 25, 9:18 PM CSTFLASH FLOOD3 Nne St. Martin, MSSECTIONS OF MCCLELLAN ROAD NEAR COMSTOCK AVENUE IN LATIMER UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WGUS54 KLIX 260115
FFWLIX
MSC047-059-260415-
/O.NEW.KLIX.FF.W.0011.130226T0115Z-130226T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 PM CST MON FEB 25 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...
  ESCATAWPA...

* UNTIL 1015 PM CST

* AT 709 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL 
  RATES NEAR 2 INCHES PER HOUR WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE...
  VANCLEAVE AND GULF PARK ESTATES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3036 8877 3041 8885 3039 8886 3037 8881
      3036 8881 3036 8884 3038 8886 3038 8901
      3030 8927 3030 8930 3035 8929 3037 8934
      3047 8934 3074 8864 3074 8859 3047 8842

$$

22/TD
1 follow-up statement
869 
WGUS74 KLIX 260346
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 PM CST MON FEB 25 2013

MSC047-260352-
/O.CAN.KLIX.FF.W.0011.000000T0000Z-130226T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-
946 PM CST MON FEB 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARRISON COUNTY...

HEAVY RAIN HAS MOVED EAST...AND WATER HAS RECEDED FROM ROADWAYS.

LAT...LON 3047 8842 3036 8877 3042 8887 3059 8888
      3074 8864 3074 8859

$$

MSC059-260415-
/O.CON.KLIX.FF.W.0011.000000T0000Z-130226T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MS-
946 PM CST MON FEB 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
JACKSON COUNTY...

AT 940 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. MANY ROADS IN THE COUNTY FROM 
VANCLEAVE TO NEAR AND NORTH OF OCEAN SPRINGS WERE REPORTED AS 
FLOODING. MOST OF THE HEAVIER RAINFALL WILL MOVE EAST OF THE COUNTY 
BY 10 PM...AND WATER SHOULD BE RECEDING BY AROUND 1030 PM CST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE AND
VANCLEAVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3047 8842 3036 8877 3042 8887 3059 8888
      3074 8864 3074 8859

$$

22/TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 2:40 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 25, 2:40 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 PM CST MON FEB 25 2013

.SYNOPSIS...
WARM FRONT ALONG THE SOUTHEAST LOUISIANA COAST WILL MOVE THROUGH
THE FORECAST AREA THIS EVENING...WHILE A STRONG COLD FRONT IN EAST
TEXAS MOVE RAPIDLY THROUGH LOUISIANA AND MISSISSIPPI THIS EVENING.
THESE SURFACE FEATURES AREA ASSOCIATED WITH A LARGE...CUT OFF UPPER
LEVEL LOW OVER NORTHEAST TEXAS. THE UPPER LEVEL LOW WILL MOVE TO THE
ARLATEX BY MIDNIGHT.

&&

.SHORT TERM...
INCREASING WARM AIR ADVECTION AND DIFFERENTIAL POSITIVE VORTICITY
ADVECTION IS GIVING RISE TO THE DEVELOPMENT OF NUMEROUS ELEVATED
SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT AT THIS TIME. AS
THE WARM FRONT MOVES THROUGH THE FORECAST AREA...THE THUNDERSTORMS
WILL BECOME SURFACE BASE. MODEL FORECAST HODOGRAPHS SHOW STRAIGHT
LINE SHEAR OF SUFFICIENT STRENGTH TO SUPPORT NUMEROUS LINES OF
THUNDERSTORMS. BOWING SEGMENTS COULD PRODUCE STRAIGHT LINE WINDS
AND POSSIBLE TORNADOES. MID LEVEL LAPSE RATES ARE MODERATE IN THE
HAIL GROWTH REGION. SO HAIL IS A POSSIBLE THREAT. IN ADDITION
...DUE TO RECENT HEAVY RAINS...THE SOIL REMAINS SATURATED. WITH
PRECIPITABLE WATER ALMOST 200 PERCENT ABOVE NORMAL...INCREASING
WARM ADVECTION AND SLOW MOVING UPPER LEVEL LOW ENHANCING HEAVY
RAIN PARAMETERS...WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS
EVENING.

.LONG TERM...
AS THE UPPER LEVEL CUT OFF LOWS MOVES THROUGH THE MID MISSISSIPPI
VALLEY TOMORROW...STRONG COLD ADVECTION BEHIND THE COLD FRONT AND
DEEPENING SURFACE LOW PRESSURE AREA WILL PRODUCE WEST WINDS 20 TO 25
MPH WITH GUSTS AS HIGH OF 40 MPH LATER TONIGHT AND TUESDAY
MORNING. SO WILL CONTINUE THE WIND ADVISORY FOR AREAS SOUTH OF
LAKE PONTCHARTRAIN WHERE SURFACE FRICTION IS MINIMAL. THE REGION
WILL REMAIN UNDER THE INFLUENCE OF A LARGE UPPER LEVEL TROUGH
WHICH WILL COVER THE EASTERN UNITED STATES THROUGH THE REST OF
THE WEEK. THE UPPER LEVEL TROUGH WILL STRENGTHEN AND RETROGRADE
TOWARDS THE SOUTHEAST PART OF THE COUNTRY BY THE WEEKEND. THIS ALL
MEANS THAT TEMPERATURES WILL BE GETTING PROGRESSIVELY COLDER AND
THAT FREEZING TEMPERATURES ARE POSSIBLE DURING THE NIGHT TIME
HOURS THIS WEEKEND.

&&

.AVIATION...
STRONG COLD FRONT MEASURED AT EAST 42 KT ACROSS WEST LOUISIANA AT
THIS TIME. GIVEN THIS SPEED...ARRIVAL TIMES ARE ESTIMATED KBTR
23Z...KMCB 2345Z...KHDC/KHUM 00Z...KMSY 0030Z...KNEW/KASD
0100Z...KGPT 0145Z. GRADIENT WINDS GUSTING 20-30 KT AND LOW LEVEL
WIND SHEER LIKELY TO ABOUT 3KFT PRIOR TO WIND SHIFT. HARD WIND SHIFT
WITH WITH SOUTHWEST WINDS POST-FRONTAL AND END TO CONVECTION FROM
WEST TO EAST. 24/RR

&&

.MARINE...
GALES ARE POSSIBLE IN THE COASTAL WATERS LATE TONIGHT AND
TUESDAY MORNING AFTER THE COLD FRONT MOVES THROUGH. A LARGE LOW
PRESSURE AREA ASSOCIATED WITH THE FRONT WILL BE RESPONSIBLE FOR
GALE FORCE WEST WINDS DEVELOPING OVER THE COASTAL WATERS LATER
TONIGHT AND TUESDAY.

&&

.DECISION SUPPORT...

DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             MONITORING HEAVY RAIN
             MONITORING SEVERE WEATHER

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  58  36  63 /  40  10  10  10
BTR  45  62  41  66 /  30  10  10  10
ASD  47  62  41  66 /  50  10  10  10
MSY  50  60  45  66 /  40  10  10  10
GPT  49  63  42  66 /  60  10  10  10
PQL  50  65  40  66 /  70  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

     WIND ADVISORY FROM MIDNIGHT TUESDAY TO 3 PM TUESDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.

GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 25, 6:57 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 PM CST MON FEB 25 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
655 PM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL START TO
DIMINISH DURING THE EVENING AS DRIER AIR WORKS INTO THE REGION.
UNTIL THEN...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
EVENING. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS...LARGE HAIL AROUND QUARTER SIZE...AND AN
ISOLATED TORNADO.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL AND
SOUTHEAST LOUISIANA...AND SOUTH MISSISSIPPI. FLASH FLOODING WILL
BE POSSIBLE WHERE REPEAT HEAVY RAIN OCCURS THIS EVENING...HOWEVER
THE THREAT WILL BE DIMINISHING DURING THE LATE EVENING HOURS.
STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA
WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A WIND ADVISORY IS IN EFFECT SOUTH OF LAKE PONTCHARTRAIN AND
ACROSS SOUTHEAST LOUISIANA COASTAL SECTIONS AFTER MIDNIGHT. WEST
WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS.

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS LATER TONIGHT.
IN ADDITION...A SMALL CRAFT ADVISORY ON TIDAL LAKES AND SOUNDS IS
IN EFFECT TONIGHT.

MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIND ADVISORY WILL REMAIN IN EFFECT TUESDAY SOUTH OF LAKE
PONTCHARTRAIN WITH WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
EXPECTED.

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS ON TUESDAY. IN
ADDITION...A SMALL CRAFT ADVISORY ON TIDAL LAKES AND SOUNDS IS IN
EFFECT ON TUESDAY.

A DRY COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE
FRIDAY. SEVERAL AREAS MAY EXPERIENCE A FREEZE SATURDAY AND SUNDAY
MORNINGS.

PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING
FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS EVENING.

22/TD

In the hours before

Local storm report, Feb 25, 3:34 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             3 N GONZALES            30.26N 90.92W
02/25/2013  E1.75 INCH       ASCENSION          LA   BROADCAST MEDIA

            GOLF BALL HAIL FELL AROUND THE GALVEZ COMMUNITY

&&

CBANNAN
Special weather statement, Feb 25, 4:18 PM CST, 2 hours 57 minutes before
LAZ056-059-060-065>068-252315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CST MON FEB 25 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...
LOWER LAFOURCHE PARISH...ST. CHARLES PARISH...LOWER TERREBONNE
PARISH...LOWER JEFFERSON PARISH...

AT 413 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF MORGAN CITY TO 33 MILES SOUTHWEST OF GALLIANO...MOVING EAST
AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...COCODRIE...LUMCON CENTER BUOY...DULAC...SCHRIEVER...BAYOU
CANE...GRAY...HOUMA...CHAUVIN...MONTEGUT...RACELAND...LOCKPORT...
MATHEWS...LEEVILLE...GALLIANO...GOLDEN MEADOW...LAROSE...CUT OFF...
DES ALLEMANDS AND GRAND ISLE CMAN

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

MJH
Special weather statement, Feb 25, 4:38 PM CST, 2 hours 37 minutes before
LAZ058>064-067>070-252345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CST MON FEB 25 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE
BAPTIST PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...
UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...ORLEANS PARISH...
UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES
PARISH...LOWER ST. BERNARD PARISH...LOWER JEFFERSON PARISH...

AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF THIBODAUX TO GALLIANO...MOVING EAST AT 65 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GALLIANO...GOLDEN MEADOW...LAROSE...CUT OFF...DES
ALLEMANDS...BOUTTE...HAHNVILLE...NORCO...NEW SARPY...DESTREHAN...
BARATARIA...LAFITTE...JEAN LAFITTE...WAGGAMAN...AVONDALE...KENNER...
NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...MYRTLE GROVE...WESTWEGO...
BRIDGE CITY...MARRERO...METAIRIE...HARVEY...TIMBERLANE...BELLE
CHASSE...GRETNA...TERRYTOWN...NEW ORLEANS...CHALMETTE...LAKEFRONT
AIRPORT...VIOLET...EAST NEW ORLEANS AND YSCLOSKEY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

MJH
Local storm report, Feb 25, 5:02 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
502 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     1 E HOUMA               29.58N 90.69W
02/25/2013                   TERREBONNE         LA   EMERGENCY MNGR

            VEHICLES DAMAGED AND POWER LINES DOWN NEAR GRAND CAILLOU
            ROAD AND INDUSTRIAL BOULEVARD. POSSIBLE TORNADO. EVENT
            TIME ESTIMATED BY RADAR.

&&

BWAGNER
Special weather statement, Feb 25, 5:20 PM CST, 1 hour 55 minutes before
LAZ061>064-068>070-260015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CST MON FEB 25 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER
ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD
PARISH...LOWER JEFFERSON PARISH...

AT 518 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
ORLEANS TO 8 MILES WEST OF PORT SULPHUR...MOVING EAST AT 50 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAKEFRONT AIRPORT...POINTE A LA HACHE...CHALMETTE...PORT
SULPHUR...VIOLET...EAST NEW ORLEANS...EMPIRE...YSCLOSKEY AND LAKE
CATHERINE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

MJH
Special weather statement, Feb 25, 6:18 PM CST, 57 minutes before
MSZ081-082-260115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 PM CST MON FEB 25 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LONG BEACH TO 26 MILES SOUTH OF
OCEAN SPRINGS...MOVING NORTHEAST AT 65 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GULFPORT...GULFPORT AIRPORT...LYMAN...SAUCIER...BILOXI...ST.
MARTIN...GULF PARK ESTATES...GAUTIER...PASCAGOULA...VANCLEAVE...MOSS
POINT...ESCATAWPA AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHERN
MISSISSIPPI.

CAB

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.